Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 81, NWS North Platte, NE

June 3, 2000Boyd County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2000, 7:02 PM CDT for Boyd County, Nebraska. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 3, 2000, 7:02 PM CDT (00:02 UTC)
Expired
Jun 3, 2000, 8:00 PM CDT
In force
58 min
Issued by
NWS North Platte, NE
Area
Whole counties

County Boyd County, NE

The radar

The North Platte radar (KLNX), 182 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 7:10 PM CDTHail 1.75Lynch, NE

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 3, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 0.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2000-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2000-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1149 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 040003
SVRLBF
NEC015-040100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
702 PM CDT SAT JUN 3 2000

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BOYD COUNTY IN NORTH CENTRAL NEBRASKA

* UNTIL 800 PM CDT

* AT 702 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF GROSS...OR ABOUT 9 MILES
  EAST OF SPENCER...MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR LYNCH AROUND 715 PM CDT
  NEAR MONOWI AROUND 725 PM CDT

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.

$$
DJB/JRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:04 PM CDT, 4 hours 58 minutes earlier.

Area forecast discussion, Jun 3, 2:04 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
204 PM CDT SAT JUN 3 2000

...CHALLENGE CONTINUES TO BE THUNDERSTORM POPS TONIGHT...

ZONAL FLOW ACROSS THE U.S. WITH ONLY ONE WAVE OF SIGNIFICANCE ALONG
THE U.S./CANADIAN BORDER IN THE VICINITY OF MT. AT THE SURFACE...
LOW PRESSURE IS CENTERED OVER THE NORTHWEST PANHANDLE OF NEBRASKA
WITH A WARM FRONT ACROSS SOUTHERN SD...A DRYLINE THROUGH THE
SOUTHERN PANHANDLE AND EASTERN COLORADO...AND A COLD FRONT THROUGH
CENTRAL WYOMING.

NOTED NO SIGNIFICANT DIFFERENCES AMONG THE MODELS FOR THIS FORECAST.

AFOREMENTIONED SHORTWAVE IS FORECAST TO MOVE QUICKLY EAST/SOUTHEAST
THROUGH THE DAKOTAS OVERNIGHT. DECENT H7 VMAX CURRENTLY MOVING
ACROSS SD WITH CONVECTION EXPECTED TO CONTINUE EAST AND BYPASS THE
AREA. MODELS DO SUGGEST ANOTHER WAVE WILL DROP THROUGH EASTERN
WY/NEBRASKA PANHANDLE AND CROSS SOUTHWESTERN NEBRASKA INTERSECTING
THE SURFACE FRONT IN THE AREA BY 06Z. CAPES/LAPSE RATES AND LOW
LEVEL MOISTURE ARE SUFFICIENT TO SUPPORT CONVECTION. IF STRONG CAP
OVER THE AREA WEAKENS THIS FEATURE MAY HAVE ENOUGH FORCING TO
INITIATE CONVECTION LATE THIS AFTERNOON OR EVENING ALONG THE SURFACE
BOUNDARY. BREEZY CONDITIONS ARE LIKELY TO PERSIST EAST OF THE
BOUNDARY TONIGHT...WINDS WILL SLOW DUE TO CONVERGENCE ALONG AND NEAR
THE BOUNDARY THEN SHIFT TO THE NORTH. SHOULD BE NORTHERLY ALREADY
THIS EVENING IN THE NORTHWEST PART OF CWA.

EXPECT FRONT TO BE SOUTH OF THE CWA BY SUNRISE SUNDAY. DIVERGENT
LAYER Q-VECS SUGGEST STRONGLY SUBSIDENT ENVIRONMENT TO BUILD
SOUTHWARD FROM THE DAKOTAS IN WAKE OF FROPA. LOW LEVEL GRADIENTS
ARE FORECAST TO BE TIGHT WITH H85 WIND SPEEDS OF 20 TO 35 KNOTS
THROUGH 18Z TAPERING BACK TO 15 TO 25 KNOTS BY 00Z. THUS WINDY
WORDING WARRANTED FOR MUCH OF THE CWA AGAIN ON SUNDAY. THINK COOLER
AVN MOS LOOKS BETTER...MODELS RESOLVE LITTLE OR NO WARMING OF TEMPS
AT H85 DUE TO STRONG CAA IN UPSLOPE FLOW.

HIGH PRESSURE SHOULD BE DIRECTLY OVER THE AREA SUNDAY NIGHT WITH
MOST LOCATIONS DECOUPLING AND LIKELY COOLING BELOW MOS...SIMILAR TO
SCENARIO OF A FEW DAYS AGO. OTHERWISE NO CONCERNS WITH HIGH AND DRY
CONDITIONS PREVAILING.

MORE OF THE SAME INTO MONDAY. UPPER RIDGE WILL BEGIN BUILDING EAST
FROM THE ROCKIES INTO THE PLAINS AND THE SURFACE HIGH WILL BE EAST
OF THE AREA WITH RETURN SOUTH/SOUTHEAST FLOW INCREASING. SHOULD
STILL BE A DRY AND STABLE ENVIRONMENT WITH NO CONCERNS. SOME LOW
LEVEL WAA INDICATED ON AVN BUT WARMING MAY BE TEMPERED SOME BY
SOUTHEAST WINDS.

IN THE EXTENDED...RIDGE EXPECTED TO PERSIST OVER THE AREA THROUGH
THE MIDDLE PART OF THE WEEK. NO SIGNIFICANT WAVES FORECAST TO COME
THROUGH THE RIDGE UNTIL THURSDAY AT THE EARLIEST. WILL ONLY MENTION
A CHANCE IN THE WEST THURSDAY WHERE THE MRF DEVELOPS A LEE TROF AND
HINTS AT A WEAK WAVE IN WY/CO.

.LBF...NONE

DJB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 1:21 AM CDTSevere Thunderstorm WarningLBFLincoln54 min
Jun 4, 2:08 AM CDTSevere Thunderstorm WarningLBFFrontier52 min
Jun 4, 2:15 AM CDTSevere Thunderstorm WarningLBFLincoln45 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.